Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Severe anxiety, agoraphobia, prescribed high dosage of Xanax, want to taper down. When and how?

Doc , please let me know: 1. How LONG (in duration) should I taper down from Xanax 6mg/day. 2. AND, by how many mg. per day(s)/week, etc. I have only been on it for about 14 days now (severe anxiety with agoraphobia .) I still have about 50 1mg pills left. The reason why my dose is so high is because I ve been prescribed it off & on over a period of about 5 years. I m very tolerant to it, but that s not my fault; my body won t respond to less. I gotta get off this med, but don t know how to do so *safely*. I m dreadfully afraid of seizures associated with discontinuing. Thanks, AAAAAAA
Asked On : Thu, 23 Feb 2012
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to H.C.M.Forum. it is always the attending doctor who has to decide, what dose to be used, when to taper, when to stop.while using the drugs, and stoping the drug also you should avoid drugs like fluroquinolones, antihistamines, and other central stimulants.thank you.
Answered: Thu, 23 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor